MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL TIBIAL 8.5MM X 32CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL TIBIAL 8.5MM X 32CM; NAIL, FIXATION, BONE
Model Number 71655032
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the tibia nail placement was performed retrogradely with an entry point in the calcaneus, sure shot technique was performed for placement of two proximal locking screws, and placement of two distal screws with directional arm at the calcaneus level.The specialist decided to place the tibia nail of 8.5 320 mm because when performing the corrective osteotomies in the tibia at the distal and diaphyseal level, the hind foot nail did not cover the length required for fixation.The surgery was finish using an alternate technique.No adverse events or health problems have occurred to the patient.There was a delay below 30 minutes and no backup device was necessary to finish the surgery.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
META-NAIL TIBIAL 8.5MM X 32CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9886436
Report Number1020279-2020-01031
Device Sequence Number14167466
Product Code JDS
UDI-Device Identifier03596010585462
UDI-Public03596010585462
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number71655032
Device Catalogue NumberOR71655032
Device Lot Number17LM04861
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date06/02/2020
Patient Sequence Number1
Patient Age28 YR